MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SINGLE-SITE; CROCODILE GRASPER

INTUITIVE SURGICAL, INC SINGLE-SITE; CROCODILE GRASPER
Model Number 478059-03
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The crocodile grasper instrument had not been returned to isi for evaluation.Therefore, the root cause of the customer reported issue cannot be determined.If additional information is received, a follow-up mdr will be submitted to the fda.Based on the information provided at this time, this complaint is being reported because one of the crocodile grasper instrument's jaws fell inside the patient.The fragment was retrieved during the same procedure and no additional surgical intervention was required.However, unintended fragment falling into the patient may require surgical intervention.
 
Event or Problem Description
It was reported that during a da vinci-assisted cholecystectomy surgical procedure, one of the jaws of the crocodile grasper instrument broken off and fell into the patient.The customer retrieved the fragment and used a backup instrument.The procedure was completed as planned with no injury to the patient.On (b)(6) 2020, isi followed up with the initial reporter and obtained additional information.The instrument was in use for one minutes when the fragment came off.A second crocodile grasper instrument was used to retrieve the fragment during the same procedure.The instrument was inspected prior to use and did not make contact with any other instruments or hard material during the surgical procedure.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
Based on a re-evaluation of the complaint information, this complaint has been reclassified as an adverse event and product problem rather than just a product problem, as previously reported.Corrected information can be found the following field: b1, b2, and h1 b1 updated from "product problem" to "adverse event and product problem" b2 updated to "required intervention" h1 updated from "malfunction" to "serious injury".

Brand Name
SINGLE-SITE
Common Device Name
CROCODILE GRASPER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
david wang
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key9742354
Report Number2955842-2020-10135
Device Sequence Number16233535
Product Code NAY
UDI-Device Identifier00886874113639
UDI-Public(01)00886874113639(10)N10180719
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K152448
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number478059-03
Device Lot NumberN10180719 0047
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/06/2020
Supplement Date Received by Manufacturer02/06/2020
Initial Report FDA Received Date02/21/2020
Supplement Report FDA Received Date05/24/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/19/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient Age26 YR
Patient SexFemale